Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Lost virginal sensation. Had hysterectomy and was on HRT. Suggest treatment

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I have lost all virginal sensation over the past 3 months. I had a full hysterectomy 15years ago and was on HRT until 3 months ago. I was advised to come off HRT by my GP. I am 65 and have enjoyed a full and active sex life with my husband until this last 3 months. I am desperate for a cure for this awful situation. Is there one ??
Posted Fri, 1 Nov 2013 in Women's Health
Answered by Dr. Rakhi Tayal 9 minutes later
Brief Answer:
You can use estrogen based cream for relief.

Detailed Answer:
Thanks for trusting us with your health concern.
The decrease in vaginal sensations could be due to stopping HRT causing dryness of vagina and other hormonal changes in the body.
You can regain your vaginal sensations to some extent by using estradiol cream locally in the vagina. These are prescription medicines and should be used thrice a week for best results.
The other simple treatments include lubricants and hydrators, available in any pharmacy. These include water-based products such as KY Jelly, Astroglide, and Replens, which are more comfortable to use than oil-based petroleum jelly.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor